MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX DT PEEK ANC.W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX DT PEEK ANC.W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).That was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is broken.Visual inspection under magnification reveals that the threads were not worn.It was reported that the anchor broke while the surgeon was trying to insert the anchor.It is possible that the anchor broke while the surgeon was ziplining the anchor into the bone hole.When excessive tension is applied to the suture while ziplining the anchor it has the potential to cause the distal tip breakage, therefore is a potential root cause for the reported failure.A non-conformance search was performed for this part,lot combination and no non-conformances were identified.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a hip procedure the peak anchor broke while they were trying to implant it.All the pieces were retrieved from the patient and another anchor, same product code and lot number, was used to complete the case.The sales rep reported no patient harm or time delay to the case.

Brand Name
5.5 HEALIX DT PEEK ANC.W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8353724
Report Number1221934-2019-56443
Device Sequence Number1697717
Product Code MAI
UDI-Device Identifier10886705007585
UDI-Public10886705007585
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2021
Device Catalogue Number222210
Device Lot NumberL909491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/20/2019
Patient Sequence Number1